Alert archive / California / Lake Wind Advisories in 2012
Lake Wind Advisory 14, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Mar 1, 2012, 9:55 PM PST for Douglas County, Washoe County, Nevada; 4 counties in California. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2012, 9:55 PM PST (05:55 UTC)
- Expired
- Mar 2, 2012, 9:50 AM PST
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 5.9 hours before the alert went out and 414 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Mar 1, 2:00 PM PST, 7 hours 55 minutes earlier.
Area forecast discussion, Mar 1, 2:00 PM PST, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
200 PM PST THU MAR 1 2012
.SHORT TERM...
SHORTWAVE AND SECOND PUSH OF COLDER AIR NOW WORKING THROUGH AREA AND
ENHANCING BAND OF SCATTERED SHOWERS ACROSS THE BASIN AND RANGE.
DESPITE THE COLD NATURE OF SYSTEM, THE STRONGER SUN ANGLE HAS
ALLOWED FOR TEMPERATURES TO CLIMB WELL INTO THE 40S WITH LIGHT RAIN
FALLING AT A FEW LOCATIONS AROUND KLOL-KNFL. ALONG THE SIERRA, MOIST
UPSLOPE FLOW WAS HELPING SNOW SHOWERS PERSIST ALTHOUGH MOISTURE WAS
BECOMING QUITE SHALLOW AND MUCH OF THE MORE STEADY SHOWERS WERE ON
THE WEST SIDE. MODELS CONTINUE TO INDICATE QUICK DRYING BEHIND
SYSTEM AND FORECAST THIS EVENING WAS ADJUSTED TO SHOW QUICK TREND
WITH MOST OF THE SHOWERS BEFORE 8 PM. STRONG PRESSURE GRADIENTS WILL
CONTINUE TO PRODUCE GUSTY WINDS INTO EARLY EVENING ALTHOUGH MOST
SPEEDS SHOULD BEGIN TO FALL BELOW ADVISORY LEVELS. WILL CONTINUE ALL
ADVISORIES UNTIL THEIR EXPIRATION. AS HIGH PRESSURE BUILDS INTO THE
GREAT BASIN TONIGHT, THE GRADIENT WILL SWITCH WITH WINDS SUBSIDING
AND THEN INCREASING OUT OF THE EAST, ESPECIALLY OVER RIDGES. THE ONE
QUESTION WILL BE HOW QUICK WINDS OVER LAKE TAHOE WILL RESPOND TO THE
CHANGE. FORECAST WILL INDICATE GUSTS TO 30 MPH OVERNIGHT AND EARLY
FRIDAY WHICH WILL BE CLOSE TO ADVISORY LEVELS. HIGH PRESSURE WILL
BUILD FOR THE WEEKEND WITH A RETURN TO MILDER CONDITIONS AND MOSTLY
CLEAR SKIES. HOHMANN
.LONG TERM...MONDAY THROUGH THURSDAY...
EXTENDED FORECAST WAS CHANGED MINIMALLY THIS AFTERNOON, AS MODELS
ARE STILL TRYING TO COME IN AGREEMENT WITH SYSTEM FOR NEXT WEEK.
MODELS STILL IN GOOD AGREEMENT WITH RIDGING THROUGH EARLY MONDAY,
BUT THEN MODELS DIVERGE SIGNIFICANTLY AS THE RIDGE AXIS FLATTENS
AND MOVES EAST.
BY MONDAY, THE 00Z GFS SOLUTION IS A BIT FASTER WITH SETTING UP LOW
PRESSURE JUST OFF THE WEST COAST. THE GEM/ECMWF SOLUTIONS PLACE THE
TROUGH OVER THE PACIFIC NORTHWEST, WITH THE GEM BEING A MORE SHALLOW
OPEN WAVE THAT EXITS QUICKLY TO THE EAST. ECMWF SOLUTION LOOKS LIKE
THE MIDDLE GROUND BETWEEN THE GFS/GEM WITH LESS PROGRESSIVE TIMING
THAN THE GEM, BUT ALSO NOT AS AGGRESSIVE WITH DIGGING THE TROUGH
SOUTHWARD AS THE GFS. BY WEDNESDAY AFTERNOON, ECMWF BUILDS IN A
RIDGE AND THE GFS HAS A BRIEF PERIOD OF SHORTWAVE RIDGING. MODEL
SPREAD AND SIGNIFICANT DIFFERENCES IN TIMING HAVE RESULTED IN LOW
FORECASTER CONFIDENCE FOR THIS NEXT AREA OF LOW PRESSURE TO IMPACT
WRN NV AND THE SIERRA TUESDAY/WEDNESDAY.
RIGHT NOW THE WEATHER PATTERN FOR NEXT WEEK IS FORECAST TO BE UNSETTLED
WITH TEMPERATURES DROPPING BELOW NORMAL ONCE AGAIN BY MIDWEEK.
LEFT IN SLIGHT CHANCES FOR PRECIPITATION FOR TUESDAY/WEDNESDAY
MAINLY ALONG THE SIERRA CREST AND NORTH OF INTERSTATE 80. LINDAMAN
&&
.AVIATION...
SNOW SHOWERS AND GUSTY WINDS WILL CONTINUE TO DECREASE OVERNIGHT AS
UPPER LEVEL JET EXITS THE REGION AND THE SURFACE PRESSURE GRADIENT
WEAKENS. RESIDUAL SNOW SHOWERS MAY DEVELOP AT SIERRA TERMINALS BUT
NO ADDITIONAL RUNWAY ACCUMULATIONS ARE EXPECTED.
WITH HIGH PRESSURE BUILDING IN OVERNIGHT, GRADUALLY IMPROVING CIGS
AND VSBYS TONIGHT THROUGH FRIDAY WITH VFR CONDITIONS AT ALL
TERMINALS BY 2Z. MAIN CONCERN WILL BE FOR FOG FORMATION AT KTRK
BETWEEN 7Z AND 15Z FRIDAY MORNING. LINDAMAN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR PYRAMID LAKE
IN NVZ004.
LAKE WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR LAKE TAHOE IN
NVZ002.
WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON NVZ001-003.
CA...WIND ADVISORY UNTIL 4 PM PST THIS AFTERNOON CAZ073.
LAKE WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR LAKE TAHOE IN
CAZ072.
&&
HTTP://WEATHER.GOV/RENOHazardous weather outlook, Mar 1, 4:27 AM PST, 17 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 427 AM PST THU MAR 1 2012 CAZ070>073-NVZ001>005-020100- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 427 AM PST THU MAR 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING ANOTHER ROUND OF GUSTY WINDS AND HEAVY SNOW IN THE SIERRA NORTH OF HIGHWAY 50 AND IN FAR NORTHWEST NEVADA THIS MORNING. THE HEAVIEST SNOW WILL FALL FROM APPROXIMATELY 5 AM THROUGH 10 AM...TAPERING OFF TO SHOWERS THIS AFTERNOON BEHIND THE COLD FRONT. GUSTY WINDS TO 50 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW WITH NEAR ZERO VISIBILITY POSSIBLE ACROSS ALL SIERRA PASSES HIGHWAY 50 NORTHWARD. IN ADDITION...STRONG GUSTY WINDS CAN BE EXPECTED ALONG HIGHWAY 395...MAINLY FROM THE RENO AREA SOUTHWARD...AS WELL AS OUT INTO MINERAL COUNTY ESPECIALLY ALONG HIGHWAY 95 NEAR WALKER LAKE. LIGHT SNOW SHOWERS ARE EXPECTED IN WESTERN NEVADA...BUT LITTLE IF ANY ACCUMULATION IS LIKELY. PLEASE REFER TO THE LATEST WINTER STORM STATEMENT (WWUS45 KREV RNOWSWREV) FOR ADDITIONAL DETAILS ON THE HEAVY SNOW EXPECTED. PLEASE REFER TO THE LATEST WIND STATEMENT (WWUS75 KREV RNONPWREV) FOR INFORMATION ON THE STRONG WINDS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL BUILD INTO THE REGION BRINGING MILDER CONDITIONS FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AND SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN RENO. HTTP://WEATHER.GOV/RENO
Nearby
Lake Wind Advisories in California, 2012Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.